Itchy!!!!!

I'm hoping someone can help me before I go mad!!!

I'm taking Tramadol for severe pain - up to 400mg/day slow release. One of the side effects I have is that I am itchy all over, despite the fact that I take a daily anti-histamine anyway. It's literally all over and the sort of itch that drives me completely mad - I can't think about anything but scratching!! (not good when I have eczema). I'm taking Tramadol because I can't take loads of painkillers because of my asthma and I'd rather not change as I've found this to really work and having been in so much pain, I don't want to go back there.

Does anyone have any good way to calm the itching? I use an emollient three times a day everyday anyway, I've just been to the pharmacy and they've suggested E45 itch relief cream which is doing about as much good as a sticking plaster on a broken leg. I've got a GP appointment on Monday so I will ask then, but I wondered if there was anything I could try in the meantime before I go mad?

3 Replies

oldestnewest
  • Hi Ratty

    Im sorry that your suffering, I take tramadol daily and have done for ages, but have never had itching as a side effect in fact the only side effect I have found is a dry mouth, deffo worth seeing your gp about, sorry I cant be of more use though!

    Snowy

  • hi ratty

    Ive been takingfor tramadol along with oramorph and nefropam for several years now for chronic pain. I suffer terribly with itchy skin its unfortunatly one of the most annoying side effects of the pain meds. I havent really found anything that helps relieve it except to keep as busy as i can to try and take my mind off it. Sorry i cant help much but your not alone!

    Good luck with it all-when its really really bad i have tried camomile lotion which soothes it but still doesnt really stop the itching.

    Take care lotsa lv kat Xx

  • Most likely you are allergic to Tramadol. It is in a family of drugs that includes Tramadol, Vicodin and Percoset. I am allergic to Vicodin and about 1 hour after I take it I itch like crazy everywhere. I am not at all allergic to Tramadol and only have a very slight itch from Percoset...that my doctor does not understand. I should itch from all 3 but that is not the case??? Ask your doctor if you could try Vicodin in place of Tramadol and if you do not itch that may be the answer. If you itch from those two I would also refrain from using Percoset.

You may also like...